Alert archive / Mississippi / Flash Flood Warnings in 2017

Flash Flood Warning 42, NWS Jackson, MS

May 20, 2017Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 20, 2017, 4:57 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2017, 4:57 PM CDT (21:57 UTC)
Expired
May 20, 2017, 8:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WGUS54 KJAN 202157
FFWJAN
MSC035-073-210100-
/O.NEW.KJAN.FF.W.0042.170520T2157Z-170521T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
457 PM CDT SAT MAY 20 2017

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southeastern Forrest County in southeastern Mississippi...
  Southeastern Lamar County in southeastern Mississippi...

* Until 800 PM CDT

* At 456 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have 
  already fallen near Lumberton. Flash flooding is expected to begin 
  shortly.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
      3098 8947 3100 8948 3100 8950 3101 8950
      3100 8960 3114 8941 3125 8915 3091 8914
      3091 8934

$$

BYB
2 follow-up statements
651 
WGUS74 KJAN 202317
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
617 PM CDT SAT MAY 20 2017

MSC035-073-210100-
/O.CON.KJAN.FF.W.0042.000000T0000Z-170521T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
617 PM CDT SAT MAY 20 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN FORREST AND SOUTHEASTERN LAMAR COUNTIES...

At 616 PM CDT, Doppler radar indicated continued potential for 
thunderstorms producing heavy rain across the warned area. Up to 
three inches to four inches of rain have already fallen. Flash 
flooding is expected to begin shortly, or may have already begun, 
especially in low-lying areas. 

Additional rainfall amounts of up to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
      3098 8947 3100 8948 3100 8950 3101 8950
      3100 8960 3114 8941 3125 8915 3091 8914
      3091 8934

$$

BYB
969 
WGUS74 KJAN 210053
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
753 PM CDT SAT MAY 20 2017

MSC035-073-210103-
/O.EXP.KJAN.FF.W.0042.000000T0000Z-170521T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
753 PM CDT SAT MAY 20 2017

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN FORREST AND SOUTHEASTERN
LAMAR COUNTIES WILL EXPIRE AT 800 PM CDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
      3098 8947 3100 8948 3100 8950 3101 8950
      3100 8960 3114 8941 3125 8915 3091 8914
      3091 8934

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 20, 1:03 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 20, 1:03 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
103 PM CDT Sat May 20 2017

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion: Numerous TSRAs were observed across east MS
and West central MS affecting GLH and GTR-MEI-HBG. This activity
wl spread into cntrl MS this afternoon affecting the remainder of
the TAF sites. Away from TSRA activity, VFR conditions are
expected this aftn through this evng but MVFR-IFR cigs are
expected areawide after 06Z. Isold SHRA/TSRA wl be psbl tonight
but another round of numerous TSRAs are expected Sunday. /22/

&&

.DISCUSSION...
The morning JAN sounding showed a moist layer below 700mb making
up most of the 1.45in PWAT across the CWA. Despite low stratus
this morning, our moist airmass was destabilizing with daytime
heating and a rash of showers were already noted on local radars
breaking out across our southeast zones into central Mississippi.
Several other showers were noted over our southwest and edging
into our northwest zones along a weak outflow boundary. This
activity is expected to increase through the afternoon with
numerous storms expected today across our whole CWA. A few of
these storms may become severe producing damaging wind gusts and
hail. The slower movement of the storms and PWATs increasing to
near an inch and three quarters this afternoon will support
locally heavy rainfall as well. /22/

Prior discussion below:

Today and Tonight: An active weather pattern will take shape this
weekend over the ArkLaMiss as a powerful trough over the
Plains/Midwest shifts eastward and helps to break down the ridge
currently centered over the Southeast. As heights fall, the
airmass will destabilize over the forecast area today and combined
with heating and fairly rich boundary layer moisture will result
in mixed layer CAPE values in excess of 2500 J/kg by this
afternoon.

As is often the case with weaker synoptic forcing events in late
Spring, convective evolution will be the biggest challenge with this
forecast. Initial thunderstorm development should begin by late
morning, especially east of the MS River, and be scattered and
disorganized due to relatively weak deep layer shear and low level
flow ~ 20 kts, but this initial activity could be enhanced by the
outflow emanating from the overnight convection in the ArkLaTex
region per recent HRRR and other CAM guidance.

Then things become more uncertain with the trough axis and cold
front approaching tonight. Will stick with the idea that the most
the larger scale lift may help to organize storms resulting in
greater storm coverage during the evening similar to most members of
the NCAR ensemble, but a good bit of guidance suggests a lull in the
convective activity overnight until the cold front can interact with
better instability/moisture early Sunday.  It still looks like a few
intense storms could reach severe limits later this afternoon into
the evening given the degree of instability. In addition, with
precipitable water values getting above 1.7 inches in the humid
airmass combined with with dewpoints in the lower 70s, locally heavy
rainfall continues to be a concern. Will continue to highlight the
severe weather/heavy rain potential in the HWO/graphics. /EC/

Sunday through Friday: The upper-level system which is bringing
today and tonight's weather will continue to spin over the Great
Lakes on Sunday, while at the surface a weak cold front extending
southward through the Mississippi River Valley will push through
the ArkLaMiss region. Depending on how fast today/tonight's round
of weather clears the area, there may another window of time for
strong to marginally severe thunderstorms to develop across
southeastern portions of our area during the day Sunday. MLCAPE
values upwards of 1500 to 2000 J/kg could be available to storms
ahead of the cold front if sufficient heating can occur, but deep
layer shear will on the weaker side (around 20 to 30 kts). Thus
more of a multicell convection situation again with greatest
potential hazards being damaging wind gusts, marginally severe
hail, and locally heavy rainfall. PWAT values nearing 1.75 to 2.0
inches and relatively slow storm motions parallel to the cold
front will warrant a continued Limited threat for flooding south
and east of the front on Sunday.

Confidence in the next potential round of showers and
thunderstorms has increased some. Short and medium range guidance
has come into better agreement for the frontal boundary to stall
out as it nears the Gulf Coast and the next upper-level shortwave
digs into the Southern Plains. This pattern should see a surface
wave develop along the front Monday, probably somewhere between
the eastern TX and central LA coastline. As the surface low
deepens and slides eastward along the old front, a saturated
airmass will be lifted back northward over the boundary, providing
a focus for heavy rainfall sometime between Monday night and
Tuesday night. The most favored area for heavy rain during this
time is currently expected to be south of Interstate 20 (possibly
south of US Highway 84 even). We will keep a Limited Threat for
flooding south of I-20 in the Hazardous Weather Outlook for
Tuesday until details come into better focus. A stronger cold
front should push through the region Tuesday night into Wednesday,
possibly another focus for showers or storms depending on how the
coastal system plays out. Rebounding temperatures expected for
the end of the week as shortwave ridging builds over the eastern
CONUS behind the departing upper low. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       86  70  81  64 /  74  59  68  30
Meridian      84  70  80  64 /  73  67  76  44
Vicksburg     87  70  81  64 /  70  63  53  23
Hattiesburg   85  71  82  66 /  73  56  78  44
Natchez       88  70  81  65 /  69  59  65  27
Greenville    86  69  79  62 /  73  65  33  10
Greenwood     86  69  79  61 /  74  63  48  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/22/EC
Hazardous weather outlook, May 20, 3:55 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
355 PM CDT Sat May 20 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-212100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
355 PM CDT Sat May 20 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Scattered thunderstorms are expected to develop this afternoon
and continue into the evening. Isolated severe storms could be
capable of producing damaging wind gusts up to 60 mph and hail up
to quarter size.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flooding is possible for locations south of Interstate 20 on
Monday night.

Thunderstorms with heavy rain are expected to develop Monday and
continue Monday night. This rainfall will fall over nearly
saturated soils and produce a threat for localized flooding of
low-lying areas and roads.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ026>033-036>039-042>050-053-054-059-060-212100-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams-
355 PM CDT Sat May 20 2017

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northeast Mississippi,
and southwest Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Numerous thunderstorms are expected to continue over Mississippi
this afternoon and into the evening. A few storms may become
severe and produce heavy rain. The most intense storms will be
capable of producing damaging wind gusts of 60 mph and quarter
size hail. In addition, locally heavy rainfall of one to two
inches in a short duration could cause some flooding of low-lying
areas and streets.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flooding is possible for locations south of Interstate 20 on
Monday night.

Thunderstorms with heavy rain are expected to develop Monday and
continue Monday night. This rainfall will fall over nearly
saturated soils and produce a threat for localized flooding of
low-lying areas and roads.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ051-212100-
Newton-
355 PM CDT Sat May 20 2017

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Numerous thunderstorms are expected to continue over Mississippi
this afternoon and into the evening. A few storms may become
severe and produce heavy rain. The most intense storms will be
capable of producing damaging wind gusts of 60 mph and quarter
size hail. In addition, heavy rainfall of two to three inches with
locally higher amounts in a short duration could cause some flash
flooding.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ052-055>057-063>065-212100-
Lauderdale-Simpson-Smith-Jasper-Lawrence-Jefferson Davis-
Covington-
355 PM CDT Sat May 20 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Numerous thunderstorms are expected to continue over Mississippi
this afternoon and into the evening. A few storms may become
severe and produce heavy rain. The most intense storms will be
capable of producing damaging wind gusts of 60 mph and quarter
size hail. In addition, heavy rainfall of two to three inches with
locally higher amounts in a short duration could cause some flash
flooding.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flooding is possible for locations south of Interstate 20 on
Monday night.

Thunderstorms with heavy rain are expected to develop Monday and
continue Monday night. This rainfall will fall over nearly
saturated soils and produce a threat for localized flooding of
low-lying areas and roads.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

MSZ061-062-212100-
Franklin MS-Lincoln-
355 PM CDT Sat May 20 2017

This hazardous weather outlook is for portions of south central
Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Numerous thunderstorms are expected to continue over Mississippi
this afternoon and into the evening. A few storms may become
severe and produce heavy rain. The most intense storms will be
capable of producing damaging wind gusts of 60 mph and quarter
size hail. In addition, heavy rainfall of two to three inches with
locally higher amounts in a short duration could cause some flash
flooding.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flooding is possible for locations south of Interstate 20 on
Monday night.

Thunderstorms with heavy rain are expected to develop Monday and
continue Monday night. This rainfall will fall over nearly
saturated soils and produce a threat for localized flooding of
low-lying areas and roads.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

MSZ058-066-072>074-212100-
Clarke-Jones-Marion-Lamar-Forrest-
355 PM CDT Sat May 20 2017

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday

FLOODING
THREAT...Elevated
TIMING...Tonight

Scattered thunderstorms are expected to develop this afternoon
and continue into the evening. Isolated severe storms could be
capable of producing damaging wind gusts up to 60 mph and hail up
to quarter size.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flooding is possible for locations south of Interstate 20 on
Monday night.

Thunderstorms with heavy rain are expected to develop Monday and
continue Monday night. This rainfall will fall over nearly
saturated soils and produce a threat for localized flooding of
low-lying areas and roads.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, May 20, 2:25 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
225 PM CDT SAT MAY 20 2017

MSZ043-044-049-050-202015-
Scott MS-Leake MS-Rankin MS-Madison MS-
225 PM CDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT LEAKE...NORTHEASTERN RANKIN...
NORTHWESTERN SCOTT AND EAST CENTRAL MADISON COUNTIES UNTIL 315 PM
CDT...

At 225 PM CDT, Meteorologists were tracking a strong thunderstorm
over Ludlow, or 14 miles southwest of Carthage, moving northeast at
35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Carthage around 250 PM CDT.
  Renfroe and Singleton around 305 PM CDT.

Other locations impacted by this storm include Lena and Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3245 8975 3255 8989 3293 8960 3292 8932
      3262 8952
TIME...MOT...LOC 1925Z 215DEG 30KT 3260 8972

JC
Special weather statement, May 20, 2:46 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
246 PM CDT SAT MAY 20 2017

MSZ054-059-061-062-202030-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-
246 PM CDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT LINCOLN...SOUTHEASTERN
JEFFERSON...FRANKLIN AND COPIAH COUNTIES UNTIL 330 PM CDT...

At 246 PM CDT, Meteorologists were tracking a strong thunderstorm
over Loyd Star, or near Brookhaven, moving northeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Brookhaven around 300 PM CDT.
  Wesson around 320 PM CDT.
  Martinsville around 330 PM CDT.

Other locations impacted by this storm include Beauregard and
Meadville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3134 9115 3136 9116 3201 9044 3180 9019
      3173 9020 3172 9024 3136 9026 3135 9029
      3135 9098 3134 9099 3135 9102 3132 9109
TIME...MOT...LOC 1946Z 235DEG 14KT 3161 9052

JM
Special weather statement, May 20, 3:05 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
305 PM CDT SAT MAY 20 2017

MSZ043-048-049-202030-
Hinds MS-Rankin MS-Madison MS-
305 PM CDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...CENTRAL HINDS
AND SOUTH CENTRAL MADISON COUNTIES UNTIL 330 PM CDT...

At 305 PM CDT, Meteorologists were tracking a strong thunderstorm
near Jackson, moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Jackson around 310 PM CDT.
  Richland around 325 PM CDT.
  Pearl, Brandon, Flowood, Florence and Monterey around 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3212 9037 3239 9049 3266 9002 3218 8982
TIME...MOT...LOC 2005Z 276DEG 17KT 3228 9027

JM
Special weather statement, May 20, 3:36 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
336 PM CDT SAT MAY 20 2017

MSZ043-044-048>050-054-055-061>063-202115-
Scott MS-Lawrence MS-Copiah MS-Hinds MS-Leake MS-Lincoln MS-
Franklin MS-Rankin MS-Madison MS-Simpson MS-
336 PM CDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LEAKE...RANKIN...WESTERN
SIMPSON...NORTHERN LINCOLN...NORTHWESTERN LAWRENCE...NORTHEASTERN
FRANKLIN...NORTHWESTERN SCOTT...EASTERN HINDS...COPIAH AND MADISON
COUNTIES UNTIL 415 PM CDT...

At 336 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Gluckstadt to near West Lincoln. Movement
was southeast at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Goshen Springs, Pisgah and Fannin around 415 PM CDT.

Other locations impacted by these storms include Beauregard, Braxton
and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3291 8950 3159 9011 3150 9078 3266 9021
TIME...MOT...LOC 2036Z 296DEG 13KT 3253 9007 3151 9053

JM
Special weather statement, May 20, 3:37 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 PM CDT SAT MAY 20 2017

MSZ026>030-032-033-036-037-042>044-202130-
Oktibbeha MS-Carroll MS-Attala MS-Grenada MS-Leake MS-Yazoo MS-
Clay MS-Montgomery MS-Madison MS-Choctaw MS-Webster MS-Holmes MS-
337 PM CDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES...CHOCTAW...
NORTHWESTERN LEAKE...SOUTHEASTERN CARROLL...SOUTHEASTERN GRENADA...
NORTHWESTERN OKTIBBEHA...ATTALA...WEBSTER...MONTGOMERY...EAST CENTRAL
YAZOO...NORTHEASTERN MADISON AND NORTHWESTERN CLAY COUNTIES UNTIL 430
PM CDT...

At 337 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Embry to near Vaughan. Movement was
east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Embry around 345 PM CDT.
  Bellefontaine around 350 PM CDT.
  Clarkson around 425 PM CDT.
  Thomastown and Newport around 430 PM CDT.

Other locations impacted by these storms include Ethel, Sallis,
French Camp, Mantee, West, Mccool, Walthall and Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3290 8950 3269 9019 3378 8951 3372 8951
      3372 8919 3374 8919 3374 8904 3375 8903
      3376 8893 3381 8893 3381 8876
TIME...MOT...LOC 2037Z 250DEG 13KT 3369 8938 3279 8996

JM
Special weather statement, May 20, 4:48 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT SAT MAY 20 2017

MSZ073-074-202215-
Lamar MS-Forrest MS-
448 PM CDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT FORREST AND SOUTHERN LAMAR
COUNTIES UNTIL 515 PM CDT...

At 448 PM CDT, Meteorologists were tracking a strong thunderstorm
over Rock Hill, or 16 miles northwest of Wiggins, moving northeast at
20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Brooklyn around 455 PM CDT.
  Mclaurin around 510 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
      3098 8947 3100 8948 3101 8950 3100 8965
      3105 8965 3143 8915 3091 8914 3091 8934
TIME...MOT...LOC 2148Z 209DEG 19KT 3106 8928

JM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 12:16 PM CDTSpecial Weather StatementJANClay29 min
May 20, 12:49 PM CDTSpecial Weather StatementJANJefferson Davis26 min
May 20, 1:11 PM CDTSevere Thunderstorm WarningJANRankin, Simpson34 min
May 20, 1:52 PM CDTSpecial Weather StatementJANRankin23 min
May 20, 1:59 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee46 min
May 20, 2:00 PM CDTSpecial Weather StatementJANSharkey45 min
May 20, 2:25 PM CDTSpecial Weather StatementJANLeake50 min
May 20, 2:39 PM CDTFlash Flood WatchJANClarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 7 more6 hr
May 20, 2:41 PM CDTSevere Thunderstorm WarningJANLeake, Madison23 min
May 20, 2:46 PM CDTSpecial Weather StatementJANCopiah, Franklin, Lincoln44 min
May 20, 3:05 PM CDTSpecial Weather StatementJANMadison, Rankin25 min
May 20, 3:36 PM CDTSpecial Weather StatementJANCopiah, Madison, Rankin39 min
May 20, 3:37 PM CDTSpecial Weather StatementJANAttala, Choctaw, Montgomery, Webster53 min
May 20, 4:48 PM CDTSpecial Weather StatementJANForrest27 min

Nearby

Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.